Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 36, NWS State College, PA

May 22, 20138 counties in Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at May 22, 2013, 6:33 PM EDT for 8 counties in Pennsylvania. It was in force for 57 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2013, 6:33 PM EDT (22:33 UTC)
Expired
May 22, 2013, 7:30 PM EDT
In force
57 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Cameron County, PA, Centre County, PA, Clearfield County, PA, Clinton County, PA, Elk County, PA, Lycoming County, PA, Potter County, PA, Tioga County, PA

The radar

The State College radar (KCCX), 57 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 6:39 PM EDTTSTM WND DMG3 Sw Bellefonte, PATREES REPORTED DOWN IN BENNER TWP.
May 22, 6:40 PM EDTTSTM WND DMG2 Sw Pleasant Gap, PATREES DOWN ACROSS BENNER PIKE BETWEEN SHILOH ROAD AND I-99.
May 22, 7:05 PM EDTTSTM WND DMGLock Haven, PATREES AND WIRES DOWN COUNTYWIDE.
May 22, 7:25 PM EDTTSTM WND DMGCalvert, PATREES DOWN IN GAMBLE TWP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 2:27 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2013-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 225 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2013-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
225 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1219 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
55 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

801 
WUUS51 KCTP 222233
SVRCTP
PAC023-027-033-035-047-081-105-117-222330-
/O.NEW.KCTP.SV.W.0036.130522T2233Z-130522T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
633 PM EDT WED MAY 22 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMERON COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  NORTHEASTERN CLEARFIELD COUNTY IN CENTRAL PENNSYLVANIA...
  SOUTHEASTERN ELK COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  SOUTHERN POTTER COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  SOUTHWESTERN TIOGA COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  CENTRE COUNTY IN CENTRAL PENNSYLVANIA...
  LYCOMING COUNTY IN NORTH CENTRAL PENNSYLVANIA...
  CLINTON COUNTY IN NORTH CENTRAL PENNSYLVANIA...

* UNTIL 730 PM EDT

* AT 630 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS. THESE SEVERE STORMS EXTENDED FROM
  FORCE TO SNOW SHOE TO PLEASANT GAP...MOVING NORTHEAST AT 55 MPH.
  THESE STORMS ARE CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
  OF 80 MPH. 

* LOCATIONS INCLUDED THE WARNING...
  LOCK HAVEN...JERSEY SHORE...WILLIAMSPORT...MONTOURSVILLE...MEDIX
  RUN...ZION...BENEZETTE...BALD EAGLE STATE PARK...TRUMAN...HICKS
  RUN...REBERSBURG...KEATING...LAMAR...CAMERON...EMPORIUM...
  WESTPORT...KETTLE CREEK STATE PARK...MACKEYVILLE...MILL HALL AND
  STEVENSON DAM.

OTHER LOCATIONS IN THE WARNING INCLUDE LITTLE LEAGUE WORLD SERIES
COMPLEX...PENNSYLVANIA MILITARY MUSEUM...SKI DENTON SKI AREA...SKI
SAWMILL SKI AREA...PENNSYLVANIA STATE UNIVERSITY AND LOCK HAVEN
UNIVERSITY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 144 AND 191...I-99 BETWEEN MILE MARKERS 71
AND 85...I-180 BETWEEN MILE MARKERS 16 AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
15...ROUTE 220...ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 14...
STATE ROAD 26...STATE ROAD 45...STATE ROAD 120...STATE ROAD 255.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4161 7702 4126 7676 4073 7786 4101 7800
      4126 7863 4184 7792
TIME...MOT...LOC 2234Z 232DEG 46KT 4128 7841 4107 7789
          4089 7771

$$

FORECASTER: DANGELO
2 follow-up statements
475 
WWUS51 KCTP 222300
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
700 PM EDT WED MAY 22 2013

PAC033-047-222307-
/O.CAN.KCTP.SV.W.0036.000000T0000Z-130522T2330Z/
CLEARFIELD PA-ELK PA-
700 PM EDT WED MAY 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR ELK AND CLEARFIELD COUNTIES IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL PENNSYLVANIA.

LAT...LON 4161 7702 4126 7676 4084 7764 4114 7777
      4138 7826 4140 7826 4140 7831 4145 7840
      4184 7792
TIME...MOT...LOC 2257Z 232DEG 46KT 4146 7810 4135 7767
          4114 7752 4103 7750

$$

PAC023-027-035-081-105-117-222330-
/O.CON.KCTP.SV.W.0036.000000T0000Z-130522T2330Z/
CAMERON PA-POTTER PA-TIOGA PA-CENTRE PA-LYCOMING PA-CLINTON PA-
700 PM EDT WED MAY 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CLINTON...LYCOMING...CENTRE...TIOGA...POTTER AND CAMERON
COUNTIES...

AT 653 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DESTRUCTIVE WINDS IN EXCESS OF 80 MPH. WIDESPREAD WIND DAMAGE IS 
OCCURRING ALL ALONG THE LINE...WHICH NOW EXTENDS FROM CAMERON TO 
RENOVO TO BEECH CREEK TO LAMAR...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  LOCK HAVEN AND JERSEY SHORE...
  WHARTON AND AUSTIN...
  SLATE RUN AND CARROLL...
  WATERVILLE AND LITTLE PINE STATE PARK...
  CHERRY SPRINGS STATE PARK AND SALLADASBURG...
  BUTTONWOOD AND GARDEN VIEW...
  TROUT RUN AND GALETON...

OTHER LOCATIONS IN THE WARNING INCLUDE LITTLE LEAGUE WORLD SERIES
COMPLEX...SKI DENTON SKI AREA...SKI SAWMILL SKI AREA AND LOCK HAVEN
UNIVERSITY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 163 AND 191...I-180 BETWEEN MILE MARKERS 16
AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
15...ROUTE 220...STATE ROAD 14...STATE ROAD 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS 
ALMOST ALL OF CLEARFIELD AND CENTRE COUNTIES. THIS IS AN EXTREMELY 
DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND 
STAY AWAY FROM WINDOWS.

WIND DAMAGE WITH THIS STORM WILL OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4161 7702 4126 7676 4084 7764 4114 7777
      4138 7826 4140 7826 4140 7831 4145 7840
      4184 7792
TIME...MOT...LOC 2257Z 232DEG 46KT 4146 7810 4135 7767
          4114 7752 4103 7750

$$

FORECASTER: DANGELO
246 
WWUS51 KCTP 222321
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
721 PM EDT WED MAY 22 2013

PAC023-027-222331-
/O.CAN.KCTP.SV.W.0036.000000T0000Z-130522T2330Z/
CAMERON PA-CENTRE PA-
721 PM EDT WED MAY 22 2013

...THE SEVERE THUNDERSTORM WARNING FOR CENTRE AND CAMERON COUNTIES IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL PENNSYLVANIA.

LAT...LON 4161 7702 4126 7676 4098 7737 4096 7750
      4113 7745 4133 7762 4166 7815 4184 7792
TIME...MOT...LOC 2321Z 232DEG 46KT 4165 7778 4154 7735
          4133 7720 4122 7718

$$

PAC035-081-105-117-222330-
/O.CON.KCTP.SV.W.0036.000000T0000Z-130522T2330Z/
POTTER PA-TIOGA PA-LYCOMING PA-CLINTON PA-
721 PM EDT WED MAY 22 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR CLINTON...LYCOMING...TIOGA AND POTTER COUNTIES...

AT 716 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE 
OF PRODUCING WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED 
ALONG A LINE EXTENDING FROM CHERRY SPRINGS STATE PARK TO CEDAR RUN 
TO SALLADASBURG TO JERSEY SHORE...MOVING NORTHEAST AT 55 MPH.

LOCATIONS IN THE WARNING INCLUDE...
  WILLIAMSPORT AND SOUTH WILLIAMSPORT...
  TROUT RUN...
  GALETON AND COGAN STATION...

OTHER LOCATIONS IN THE WARNING INCLUDE LITTLE LEAGUE WORLD SERIES
COMPLEX...SKI DENTON SKI AREA AND SKI SAWMILL SKI AREA.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 175 AND 191...I-180 BETWEEN MILE MARKERS 16
AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE
15...ROUTE 220...STATE ROAD 14...STATE ROAD 120.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR CENTRAL PENNSYLVANIA.

&&

LAT...LON 4161 7702 4126 7676 4098 7737 4096 7750
      4113 7745 4133 7762 4166 7815 4184 7792
TIME...MOT...LOC 2321Z 232DEG 46KT 4165 7778 4154 7735
          4133 7720 4122 7718

$$

FORECASTER: DANGELO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 5:22 PM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, May 22, 5:22 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
522 PM EDT WED MAY 22 2013

.SYNOPSIS...

SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL
PRODUCE LOCALLY STRONG WIND GUSTS OVER PORTIONS OF CENTRAL AND
WESTERN PA THROUGH EARLY TONIGHT. A COLD FRONT TRAILING THE LOW
WILL CROSS THE REGION ON THURSDAY...FOLLOWED BY A SECONDARY COLD
FRONT ON FRIDAY. A CANADIAN HIGH PRESSURE SYSTEM WILL USHER IN
COOLER AND DRIER AIR THAT WILL KEEP TEMPERATURES BELOW NORMAL FOR
MEMORIAL DAY WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...

UPDATED...

SVR WATCH #211 IN EFFECT UNTIL 1000 PM EDT FOR FAR WESTERN AND
NORTHERN COUNTIES...

EARLY AFTERNOON VISIBLE LOOP SHOWS STRATIFIED CU ACROSS
THE ALLEGHENY HIGHLANDS. LAPS SOUNDINGS STARTING TO DESTABLIZE
WITH SFC TEMPS APPROACHING CONVECTIVE TEMPS...AND UP TO 1400 J/KG
ABOVE THE LFC. UPSTREAM ACTIVITY OVER WV HAS CONTINUED TO BUT THIS
AREA HAS OVERALL BEEN WEAKENING AND SLIGHTLY SHRINKING IN COVERAGE
OVER THE PAST 2 HOURS.

MAIN FORECAST CONCERN IN THE NEAR TERM IS CONVECTIVE INITIATION
AND EVENTUAL INTENSITY THIS AFTERNOON AND TONIGHT. WITH THE AREA
IS ON THE WESTERN PERIPHERY OF AMPLIFIED UPPER RIDGE...AND
ADDITIONAL SHORTWAVES LIFTING THROUGH THE OHIO VALLEY... WESTERN
PA WILL BE IN AN INCREASINGLY CONVERGENT BOUNDARY LAYER FLOW AS
30-40 KT 850 MB JET NOSES INTO EASTERN OHIO. WITH CIN APPEARING TO
DISSIPATE ON SCHEDULE EXPECT TO SEE SCATTERED THUNDERSTORMS
DEVELOP AFTER 18Z OVER THE HIGHER TERRAIN AND WEST. WITH SPEED
SHEAR OF 25 TO 40 KTS AND MODERATE CAPE...SOME OF STORMS MAY BE
CAPABLE OF DAMAGING WIND GUSTS FROM BOWING LINE SEGMENTS AND
CLUSTERS INTO THIS EVENING. PEAK INTENSITY LKLY BTWN APPROX
21-03Z.

ANOTHER VERY WARM AND MUGGY AFTERNOON IS IN STORE WITH MAXES
REACHING WELL INTO THE 80S...~10F ABOVE NORMAL FOR THIS TIME OF
YEAR.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/...

AREA REMAINS IN SPC SEE TEXT OUTLOOK THURSDAY. GENERALLY WEAK
INSTABILITY IS PROGGED IN THE PRE-FRONTAL WARM SECTOR...AND WILL
BE DEPENDENT ON THE EXTENT OF ANY PREFRONTAL WARMING/PARTIAL
CLEARING. MODERATE SHEAR PRESENT WHICH COULD PROMOTE A FEW
STRONGER STORMS AHEAD OF THE FRONT THU AFTERNOON...ESPECIALLY
EAST.

CONTINUED EWD PROGRESSION OF THE EXPANSIVE ERN CONUS TROUGH IS
EXPECTED THIS PERIOD...HOWEVER IT MAY BE AT SLOWER PACE AS SOME
MODEL DATA IS TRENDING SLOWER/SHARPER BY THE END OF THE PERIOD.
THE ATTENDANT COLD FRONT WILL TRAVERSE THE AREA DURING THE AFTN
AND EVENING BEFORE EXITING THE ERN PART OF THE CWA AROUND
MIDNIGHT.

A LIGHTER...DEFORMATION PCPN AXIS IS PROGGED TO SET UP OVER THE
AREA THURS NIGHT INTO FRI AS A SHORTWAVE EMBEDDED IN THE LARGER-
SCALE TROUGH DIGS FROM THE GRT LKS TWD WV. THERE ARE SOME NOTABLE
MODEL DIFFS HEADING INTO DAY 3 SURROUNDING THE DEPTH AND SPEED OF
THE H5 TROUGH CROSSING THE MID-ATLC REGION. MORE ON THIS IN THE
LONG TERM SECTION.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...

EXPECT PLENTY OF CLOUDS AND LGT RAIN IN THE DEFORMATION ZONE ON
FRIDAY...WITH TEMPS FALLING BACK TO 55-65F. A BIT OF A RANGE DUE
TO THE MODEL VARIABILITY AND HAVE GONE WITH THE MODE AND TRENDED
TOWARD THE ECMWF SOLN AS IT WOULD LINGER LIGHT RAIN OVER THE AREA
/ESP IN THE EAST/ INTO SATURDAY...BUT DID NOT FULLY BUY-INTO THIS
GIVEN HOW STRONG IT WAS WITH THE CLOSED H5 LOW COMPARED TO THE
OTHER GLOBAL GUIDANCE. CANADIAN HIGH PRES EXTENDING SWD FROM
NUNAVUT INTO THE UPPER MIDWEST WILL SHIFT EWD ACRS THE GREAT LAKES
AND EVENTUALLY TAKE UP RESIDENCE OVER THE NORTHEAST BY MEMORIAL
DAY. ENS DATA CONTINUES TO SHOW NEGATIVE THERMAL/MOISTURE ANOMS
SUPPORTING AN UNSEASONABLY COOL AND DRY WEEKEND WITH THE POTENTIAL
FOR FROST IN THE NRN AND WRN MTNS SAT/SUN AM. THE GROWING SEASON
IS UNDERWAY IN THIS AREA /AS OF MAY 20TH/ AND THEREFORE WILL
CONTINUE TO MENTION FROST IN HWO. ELSEWHERE LOW TEMPS WILL BE
CHILLY BY LATE-MAY STANDARDS...BUT NOT QUITE COLD ENOUGH FOR
FROST.

Q-STNRY/WARM FRONTAL ZONE INITIALLY CENTERED FROM IA-WV SHOULD
SLOWLY RETURN NWD THROUGH THE OH VLY EARLY NEXT WEEK. GFS/EC DIFFS
IN THE PATTERN EVOLUTION CONTINUE INTO THE END OF THE MEDIUM RANGE
PARTICULARLY UPSTREAM. IN GENERAL...THERE SHOULD BE A GRADUAL
EARLY-MID WEEK WARMING TREND WITH HTS RISING AS THE UPPER TROUGH
CONTINUES TO MOVE AWAY FROM THE NORTHEAST.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...

BEEN UPDATING TAFS FOR CONVECTION AND WILL CONTINUE TO DO SO.

SEVERAL SPS ISSUED...FOR GUSTY WINDS AND SMALL HAIL...NOTHING
SEVERE SO FAR. DECENT CAP...BEST DYNAMICS TO THE WEST...AND
HIGHER DEWPOINTS TO THE SE...NOT QUITE IN PHASE TO FIRE UP
STORMS YET...WILL CONTINUE TO MONITOR.

EARLIER DISCUSSION BELOW.

SCT SHRA/TSRA AND MVFR CIGS THIS AFTERNOON AND EVENING FROM WEST
TO EAST. ISOLD IFR CIGS/VSBY AND STRONG WIND GUSTS TO 40 KTS MAY
BE POSSIBLE NEAR ANY THUNDERSTORMS INTO THIS EVENING. MVFR CIGS
SHOULD PREVAIL FOR A GOOD PART OF THE OVERNIGHT AND SOME FOG IS
POSSIBLE BETWEEN 10Z AND 13Z LOWER SUSQ.

COOLER AND BREEZY FOR FRIDAY INTO SUNDAY...AS A STRONG COLD
FRONT DROPS SE OF PA.

.OUTLOOK...
FRI...LOW CIGS ETC...WITH SHOWERS AND A FEW STORMS.
SAT-MON...NO SIG WX EXPECTED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...STEINBUGL
NEAR TERM...DEVOIR/STEINBUGL
SHORT TERM...DEVOIR/STEINBUGL
LONG TERM...CERU
AVIATION...DEVOIR/MARTIN
Hazardous weather outlook, May 22, 2:29 PM EDT, 4 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
229 PM EDT WED MAY 22 2013

PAZ004>006-010-011-017-024-033-037-231830-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-SOMERSET-TIOGA-
229 PM EDT WED MAY 22 2013

...SEVERE THUNDERSTORM WATCH 211 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

SEVERE THUNDERSTORMS ARE POSSIBLE FROM THIS AFTERNOON INTO EARLY
TONIGHT. THE PRIMARY HAZARD WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY
AFTERNOON.

AREAS OF FROST ARE POSSIBLE SATURDAY AND SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ012-018-019-025>028-034>036-041-042-045-046-049>053-056>059-
063>066-231830-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
ADAMS-YORK-LANCASTER-
229 PM EDT WED MAY 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS ARE POSSIBLE FROM THIS AFTERNOON INTO EARLY
TONIGHT. THE PRIMARY HAZARD WILL BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

A FEW STRONG TO LOCALLY SEVERE THUNDERSTORMS ARE POSSIBLE THURSDAY
AFTERNOON.

AREAS OF FROST ARE POSSIBLE SATURDAY AND SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEVOIR

In the hours before

Special weather statement, May 22, 5:28 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
528 PM EDT WED MAY 22 2013

PAZ035-036-222215-
FRANKLIN PA-FULTON PA-
528 PM EDT WED MAY 22 2013

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN FULTON AND SOUTHWESTERN
FRANKLIN COUNTIES...

AT 525 PM EDT...A STRONG THUNDERSTORM WAS NEAR HANCOCK...MOVING
NORTHEAST AT 15 MPH.

WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM. THIS STORM WILL AFFECT COVE MILLS...NEEDMORE AND
HARRISSONVILLE.

THIS WILL IMPACT I-70 BETWEEN MILE MARKERS 164 AND 170.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
522.

LAT...LON 4001 7817 3994 7787 3971 7805 3972 7826

FORECASTER: RXR
Special weather statement, May 22, 5:50 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
550 PM EDT WED MAY 22 2013

PAZ056-057-063-222230-
CUMBERLAND PA-DAUPHIN PA-PERRY PA-
550 PM EDT WED MAY 22 2013

...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND...EASTERN PERRY AND
WEST CENTRAL DAUPHIN COUNTIES...

AT 547 PM EDT...A STRONG THUNDERSTORM WAS NEAR WALNUT BOTTOM...MOVING
NORTHEAST AT 30 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT CARLISLE...CARLISLE SPRINGS...WERTZVILLE AND
DUNCANNON.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE PENN STATE DICKINSON SCHOOL
OF LAW.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 214 AND 232...I-81 BETWEEN
MILE MARKERS 34 AND 66.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
11/15...ROUTE 209...ROUTE 322/22.

LAT...LON 4057 7699 4040 7676 4001 7729 4014 7747

FORECASTER: MARTIN
Local storm report, May 22, 6:16 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
616 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0604 PM     TSTM WND DMG     RIXFORD                 41.93N  78.49W
05/22/2013                   MCKEAN             PA   SOCIAL MEDIA

            TREES AND WIRES DOWN.

&&

EVENT NUMBER CTP1300064

EVANEGO
Special weather statement, May 22, 6:24 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
624 PM EDT WED MAY 22 2013

PAZ010-017-222300-
CLEARFIELD PA-ELK PA-
624 PM EDT WED MAY 22 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL CLEARFIELD AND
SOUTHEASTERN ELK COUNTIES...

AT 621 PM EDT...A STRONG THUNDERSTORM WAS NEAR S.B. ELLIOT STATE
PARK...MOVING NORTHEAST AT 40 MPH.

WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT PARKER DAM STATE PARK AND BENEZETTE.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 102 AND 115.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 322...STATE
ROAD 153...STATE ROAD 255.

LAT...LON 4134 7825 4132 7825 4132 7824 4128 7824
      4100 7853 4115 7872 4141 7839 4140 7831

FORECASTER: EMC
Local storm report, May 22, 6:25 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
625 PM EDT WED MAY 22 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     MADERA                  40.83N  78.44W
05/22/2013                   CLEARFIELD         PA   911 CALL CENTER

            TREES REPORTED DOWN.

&&

EVENT NUMBER CTP1300065

EVANEGO
Special weather statement, May 22, 6:29 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
629 PM EDT WED MAY 22 2013

PAZ012-041-045-046-222315-
NORTHERN CLINTON PA-NORTHERN LYCOMING PA-SOUTHERN CLINTON PA-
SOUTHERN LYCOMING PA-
629 PM EDT WED MAY 22 2013

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CLINTON AND CENTRAL
LYCOMING COUNTIES...

AT 625 PM EDT...A STRONG THUNDERSTORM WAS NEAR DUNNSTOWN...MOVING
NORTHEAST AT 25 MPH.

WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
THIS STORM WILL AFFECT JERSEY SHORE...SALLADASBURG...GARDEN VIEW...
COGAN STATION AND TROUT RUN.

OTHER NOTABLE LOCATIONS AFFECTED INCLUDE LITTLE LEAGUE WORLD SERIES
COMPLEX AND LOCK HAVEN UNIVERSITY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 178 AND 182...I-180 BETWEEN MILE MARKERS 22
AND 29.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 15...ROUTE
220...STATE ROAD 14...STATE ROAD 120.

LAT...LON 4130 7682 4103 7741 4121 7770 4155 7714
      4155 7709

FORECASTER: MARTIN

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 4:47 PM EDTSpecial Weather StatementCTPBedford28 min
May 22, 5:00 PM EDTSpecial Weather StatementCTPElk30 min
May 22, 5:02 PM EDTSpecial Weather StatementCTPCambria43 min
May 22, 5:17 PM EDTSpecial Weather StatementCTPBlair43 min
May 22, 5:28 PM EDTSpecial Weather StatementCTPFulton47 min
May 22, 5:40 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield, Huntingdon35 min
May 22, 5:45 PM EDTSevere Thunderstorm WarningCTPFranklin, Fulton45 min
May 22, 5:47 PM EDTSevere Thunderstorm WarningCTPBlair, Huntingdon, Mifflin58 min
May 22, 5:50 PM EDTSpecial Weather StatementCTPCumberland, Dauphin40 min
May 22, 6:02 PM EDTSevere Thunderstorm WarningCTPBlair, Centre, Clearfield, Huntingdon43 min
May 22, 6:20 PM EDTSevere Thunderstorm WarningCTPPotter55 min
May 22, 6:21 PM EDTSevere Thunderstorm WarningCTPFranklin, Fulton, Huntingdon39 min
May 22, 6:24 PM EDTSpecial Weather StatementCTPClearfield36 min
May 22, 6:29 PM EDTSpecial Weather StatementCTPClinton, Lycoming46 min
May 22, 6:34 PM EDTSpecial Weather StatementCTPPerry26 min
May 22, 6:39 PM EDTSpecial Weather StatementCTPHuntingdon, Juniata, Mifflin, Perry36 min
May 22, 6:48 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin, Juniata, Perry42 min
May 22, 7:06 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Juniata, Lycoming, Mifflin, Montour and 3 more54 min
May 22, 7:15 PM EDTSpecial Weather StatementCTPMcKean45 min
May 22, 7:25 PM EDTSevere Thunderstorm WarningCTPCentre, Clinton, Lycoming, Montour, Northumberland, Potter and 3 more65 min
May 22, 7:32 PM EDTSpecial Weather StatementCTPAdams, Cumberland28 min
May 22, 7:40 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Juniata, Lebanon, Northumberland, Perry and 1 more50 min
May 22, 7:45 PM EDTSpecial Weather StatementCTPWarren30 min
May 22, 7:55 PM EDTSevere Thunderstorm WarningCTPSullivan65 min
May 22, 7:58 PM EDTSevere Thunderstorm WarningCTPColumbia, Lycoming, Montour, Northumberland, Snyder, Union77 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.